Alert archive / New Jersey / Gale Watches in 2025

Gale Watch 4, NWS Philadelphia/Mount Holly

January 26, 2025

NWS Philadelphia/Mount Holly issued this gale watch at Jan 26, 2025, 2:47 AM EST. It took effect at Jan 27, 2025, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 26, 2025, 2:47 AM EST (07:47 UTC)
In effect from
Jan 27, 2025, 6:00 PM EST
Expired
Jan 26, 2025, 2:28 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

740 
WHUS71 KPHI 260747
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
247 AM EST Sun Jan 26 2025

ANZ450-451-262100-
/O.CON.KPHI.SC.Y.0012.000000T0000Z-250126T2300Z/
/O.NEW.KPHI.GL.A.0004.250127T2300Z-250128T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
247 AM EST Sun Jan 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, west winds 10 to 20 kt 
  with gusts up to 25 kt. For the Gale Watch, southwest winds 15 
  to 25 kt with gusts up to 35 kt and seas 3 to 6 ft possible.

* WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ 
  out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EST this 
  evening. For the Gale Watch, from Monday evening through 
  Tuesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ452>455-261200-
/O.CON.KPHI.SC.Y.0012.000000T0000Z-250126T1200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
247 AM EST Sun Jan 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal waters from Little Egg Inlet NJ to Fenwick 
  Island DE out 20 nm.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Johnson
2 follow-up statements
366 
WHUS71 KPHI 261046
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
546 AM EST Sun Jan 26 2025

ANZ452>455-261200-
/O.CAN.KPHI.SC.Y.0012.000000T0000Z-250126T1200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
546 AM EST Sun Jan 26 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished and are expected to continue to diminish.

$$

ANZ450-451-270000-
/O.CON.KPHI.SC.Y.0012.000000T0000Z-250126T2300Z/
/O.CON.KPHI.GL.A.0004.250127T2300Z-250128T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
546 AM EST Sun Jan 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, west winds 10 to 15 kt 
  with gusts up to 25 kt and seas 3 to 5 ft. For the Gale Watch, 
  southwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 
  to 6 ft possible.

* WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ 
  out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EST this 
  evening. For the Gale Watch, from Monday evening through 
  Tuesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

Johnson
926 
WHUS71 KPHI 261928
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
228 PM EST Sun Jan 26 2025

ANZ450-451-270830-
/O.CAN.KPHI.SC.Y.0012.000000T0000Z-250126T2300Z/
/O.NEW.KPHI.SC.Y.0013.250127T1800Z-250127T2300Z/
/O.UPG.KPHI.GL.A.0004.250127T2300Z-250128T1800Z/
/O.NEW.KPHI.GL.W.0005.250127T2300Z-250128T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
228 PM EST Sun Jan 26 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 6 PM EST MONDAY...
...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 1 PM EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 20 
  kt with gusts up to 25 kt expected. For the Gale Warning, 
  southwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 
  to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 1 PM to 6 PM EST 
  Monday. For the Gale Warning, from 6 PM Monday to 1 PM EST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ452>455-270830-
/O.NEW.KPHI.SC.Y.0013.250127T2300Z-250128T2300Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
228 PM EST Sun Jan 26 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 PM EST
TUESDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3
  to 5 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...From 6 PM Monday to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-270830-
/O.NEW.KPHI.SC.Y.0013.250127T2300Z-250128T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
228 PM EST Sun Jan 26 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 PM EST
TUESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 6 PM Monday to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Jan 26, 12:36 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 26, 12:36 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1236 AM EST Sun Jan 26 2025

.SYNOPSIS...
High pressure over the Southeast states will slide offshore
overnight and Sunday. Several weak cold fronts will pass through
the region, until a stronger cold front passes through the area
Wednesday night through Thursday morning. High pressure returns
for the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface high will gradually shift away from the region as a
weakening cold front approaches from the west late today into
tonight. Thanks to a low level southwesterly flow before the
front arrives, temperatures will be closer to normal today, with
highs ranging from the lower 30s in the southern Poconos to mid
40s in southern Delaware.

This warmer weather is in spite of the fact that we generally
will have more clouds in place thanks to first a low/mid level
jet over the region this morning, followed by the approaching
cold front later today.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
Mostly sunny on Monday with highs in the mid to upper 30s north
and west of Philadelphia, and in the low 40s across southern
New Jersey and Delmarva.

Return flow sets up Monday night as a weak cold front
approaches from the west. Warm air advection will be underway,
and lows Monday night will be in the upper 20s to around 30,
follows by highs on Tuesday back to normal, in the upper 30s
north and west of the Fall Line and in the low to mid 40s in
southern New Jersey, southeast Pennsylvania, and Delmarva.

That cold front will pass through the northern zones late in
the day, possibly touching off a few snow showers in the
southern Poconos. Will carry slight chance PoPs for snow showers
for Carbon and Monroe counties Tuesday afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A closed upper low will be centered near Hudson Bay and will
dive to the southeast towards the Canadian Maritimes on Thursday
before departing Friday. Strong shortwave energy will dive into
the base of the trough which will be over the Great Lakes and
Northeast. Weak low pressure will develop over the upper Midwest
and western Great Lakes on Tuesday, and then this low tracks
east and will pass through northern Pennsylvania and central New
York on Wednesday before departing Wednesday night. A cold
front will follow through in its wake.

In terms of sensible weather, should be noted that it will
remain quite dry, so any precipitation that does develop with
the passage of that low and cold front will be light with
minimal QPF. Will mainly carry slight chance PoPs for the
southern Poconos, Lehigh Valley, and far northwest New Jersey
for rain or snow showers Wednesday afternoon and Wednesday
night. With increasing southerly flow ahead of that approaching
low, highs on Wednesday will be in the 30s in the southern
Poconos, and otherwise in the low to mid 40s north and west of
the Fall Line, and in the upper 40s to low 50s for southern New
Jersey, the Delaware Valley, and Delmarva.

Turning colder for the end of the week as a deep upper trough
develops over the Northeast and Mid-Atlantic. The trough departs
on Friday and then mid-level ridging builds back in from the
west.

Highs on Thursday and Friday will be in the upper 20s to mid
30s, warming up by about 5 degrees on Saturday. Lows Thursday
night will be in the teens to low 20s.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through today...VFR, with a ceiling mainly at or above 8,000
feet AGL. Generally light westerly winds through around 12Z. At
the same time, a 40kt southwesterly jet is overhead leading to
some low level wind shear through mid morning. By 15Z, West to
west- northwest winds increase to 10-15 knots with gusts 20-25
knots. This, combined with the weakening low level jet will
bring an end to the LLWS. Moderate confidence.

Tonight...VFR with light (less than 10kt) westerly winds.

Outlook...

Monday through Tuesday...VFR. No significant weather.

Wednesday...VFR. Isolated SHSN at KRDG/KABE could temporarily
reduce conditions to MVFR or lower.

Thursday...VFR. No significant weather.

&&

.MARINE...
A Small Craft Advisory is in place for all ocean zones tonight
as wind gusts will increase and eventually get near/above 25
knots overnight. Seas will be nearing 5 feet as well. The
advisory goes until 7 AM Sunday for the coastal waters south of
Little Egg Inlet, but remains through Sunday for the waters off
of Ocean and Monmouth counties. While there could be a lull,
gusts later in the day will again near 25 knots.

No marine headlines on Delaware Bay as winds will be out of the
southwest at 10-20 knots or so.

Outlook...

Sunday night...Sub-SCA conditions.

Monday through Tuesday...SCA conditions redevelop.

Wednesday through Thursday...There may be a brief lull in SCA
conditions sometime Wednesday or Wednesday evening, but SCA
conditions ramp back up again on Thursday.

&&

.CLIMATE...
Perhaps somewhat unnoticed because of the cold, but January
2025 has been extremely dry, with three stations (Philadelphia,
Allentown and Mount Pocono) still recording less than their all-
time driest January on record.

Stats as of January 25, 2025:
Site                      January 2025   Driest Year
Allentown (ABE)               0.65        0.67  1981
Atlantic City Airport (ACY)   0.57        0.26  1981
Atlantic City Marina (55N)    0.69        0.35  1981
Georgetown (GED)              1.45        0.53  1981
Mount Pocono (MPO)            0.51        0.78  1955
Philadelphia (PHL)            0.39        0.45  1955
Reading (RDG)                 0.79        0.48  1970
Trenton (TTN)                 0.61        0.22  1876
Wilmington (ILG)              0.68        0.52  1981

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ450-
     451.
     Small Craft Advisory until 7 AM EST this morning for
     ANZ452>455.

&&

SYNOPSIS...MPS
NEAR TERM...Johnson
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...Johnson/MPS
MARINE...Gorse/Hoeflich/MPS
CLIMATE...

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 2:28 PM ESTGale WarningPHI46 hr
Jan 26, 2:28 PM ESTSmall Craft AdvisoryPHI50 hr

Nearby

Gale Watches in New Jersey, 2025Every gale watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.